Ask an expert
Question

09 Mar 2004

Absent period, on pill, home pregnancy test negative
My girlfriend has been feeling nauseous for the last week and a half, during late afternoons - but not so much that she has ever actually thrown up.

She is on the Pill (don't know which one) - she started about about a month ago and has not skipped a day. She did start the Pill just before her last period and, according to her, that's why she skipped her period then. She seems, however, to be late with her period again this month.

We did perform a home pregnancy test last night and again this morning, and both times it indicated a negative result - with only one line showing.

What could cause her to feel sick and is there a chance that she is pregnant? Please advise.
Answer 396 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

The Pill can cause nausea, especially soon after starting it.
However, it is not normal to miss periods on the Pill. She should have a blood pregnancy test to be sure that she is not pregnant.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9364 votes
No
67% - 19336 votes
Vote